Alert archive / Wisconsin / Wind Chill Advisories in 2014
Wind Chill Advisory 1, NWS Green Bay, WI
NWS Green Bay, WI issued this wind chill advisory at Jan 1, 2014, 3:00 PM CST for 9 counties in Wisconsin. It took effect at Jan 1, 2014, 6:00 PM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jan 1, 2014, 3:00 PM CST (21:00 UTC)
- In effect from
- Jan 1, 2014, 6:00 PM CST
- Expired
- Jan 2, 2014, 9:00 AM CST
- In force
- 15 hr
- Issued by
- NWS Green Bay, WI
Counties Florence County, WI, Forest County, WI, Langlade County, WI, Lincoln County, WI, Marathon County, WI, Oneida County, WI, Portage County, WI, Vilas County, WI, Wood County, WI
The radar
The Green Bay radar (KGRB), 133 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.0 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1387 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 284 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
072 WWUS43 KGRB 012100 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 300 PM CST WED JAN 1 2014 ...BITTER COLD WIND CHILLS EXPECTED AGAIN TONIGHT... .WIND SPEEDS WILL NOT BE VERY STRONG...BUT THE COMBINATION OF SUB ZERO TEMPERATURES AND A LIGHT WIND WILL CREATE WIND CHILLS OF 20 TO 30 BELOW ZERO THIS EVENING THROUGH EARLY THURSDAY. WIZ005-010>012-018-019-030-035-036-020500- /O.NEW.KGRB.WC.Y.0001.140102T0000Z-140102T1500Z/ VILAS-ONEIDA-FOREST-FLORENCE-LINCOLN-LANGLADE-MARATHON-WOOD- PORTAGE- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO...WAUSAU...WISCONSIN RAPIDS...STEVENS POINT 300 PM CST WED JAN 1 2014 ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST THURSDAY. * WIND CHILL VALUES OF 20 TO 30 BELOW ZERO ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS... MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ WIZ040-050-020500- /O.CON.KGRB.LE.Y.0001.000000T0000Z-140102T1800Z/ KEWAUNEE-MANITOWOC- INCLUDING THE CITIES OF...ALGOMA...TWO RIVERS 300 PM CST WED JAN 1 2014 ...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON CST THURSDAY... * LAKE EFFECT SNOW WILL ARRIVE ALONG THE LAKE MICHIGAN SHORELINE BY EVENING. IT MAY BECOME MODERATE OR HEAVY AT TIMES OVER SOUTHEAST KEWAUNEE AND EASTERN MANITOWOC COUNTIES TONIGHT INTO EARLY THURSDAY. * SNOW ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED NEAR THE LAKESHORE...WITH 1 TO 3 INCHES FARTHER INLAND. * SNOW COVERED ROADS AND POOR VISIBILITY MAY RESULT IN HAZARDOUS TRAVEL CONDITIONS ON HIGHWAY 42 AND INTERSTATE HIGHWAY 43. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE EFFECT SNOW ADVISORY MEANS LAKE EFFECT SNOW IS FORECAST THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. USE CAUTION WHEN TRAVELING. && $$
4 follow-up statements
912 WWUS43 KGRB 020352 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 952 PM CST WED JAN 1 2014 ...ACCUMULATING SNOW EXPECTED ALONG KEWAUNEE AND MANITOWOC SHORELINE TONIGHT INTO THURSDAY MORNING... ...BITTER COLD WIND CHILLS EXPECTED AGAIN TONIGHT OVER CENTRAL AND NORTH CENTRAL WISCONSIN... .LOW PRESSURE PASSING SOUTH OF THE STATE HAS CAUSED THE WINDS TO SHIFT TO THE NORTHEAST OVER LAKE MICHIGAN LEADING TO SNOW SHOWERS OVER MANITOWOC AND KEWAUNEE COUNTIES. TO THE NORTH AND WEST...SUB ZERO TEMPERATURES AND LIGHT WINDS WILL COMBINE TO CREATE WIND CHILLS OF 20 TO 25 BELOW LATE TONIGHT INTO EARLY THURSDAY. WIZ040-050-021200- /O.CON.KGRB.LE.Y.0001.000000T0000Z-140102T1800Z/ KEWAUNEE-MANITOWOC- INCLUDING THE CITIES OF...ALGOMA...TWO RIVERS 952 PM CST WED JAN 1 2014 ...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON CST THURSDAY... * LAKE EFFECT SNOW SHOWERS WILL CONTINUE INTO EARLY THURSDAY. LIGHT TO MODERATE SNOW IS EXPECTED OVER KEWAUNEE AND MANITOWOC COUNTIES TONIGHT INTO EARLY THURSDAY. * SNOW ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED NEAR THE LAKESHORE...WITH 1 TO 3 INCHES FARTHER INLAND. * SNOW COVERED ROADS AND POOR VISIBILITY MAY RESULT IN HAZARDOUS TRAVEL CONDITIONS ON HIGHWAY 42 AND INTERSTATE HIGHWAY 43. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE EFFECT SNOW ADVISORY MEANS LAKE EFFECT SNOW IS FORECAST THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. USE CAUTION WHEN TRAVELING. && $$ WIZ005-010>012-018-019-030-035-036-021200- /O.CON.KGRB.WC.Y.0001.000000T0000Z-140102T1500Z/ VILAS-ONEIDA-FOREST-FLORENCE-LINCOLN-LANGLADE-MARATHON-WOOD- PORTAGE- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO...WAUSAU...WISCONSIN RAPIDS...STEVENS POINT 952 PM CST WED JAN 1 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THURSDAY... * WIND CHILL VALUES OF 20 TO 25 BELOW ZERO ARE EXPECTED LATE TONIGHT INTO THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS... MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
907 WWUS43 KGRB 021044 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 444 AM CST THU JAN 2 2014 ...LAKE EFFECT SNOW WILL CONTINUE ALONG THE KEWAUNEE AND MANITOWOC COUNTY SHORELINE AND COLD WIND CHILLS WILL AFFECT NORTH CENTRAL AND CENTRAL WISCONSIN THIS MORNING... .NORTHEAST WINDS WILL CONTINUE TO PRODUCE LAKE EFFECT SNOW SHOWERS OVER PARTS OF KEWAUNEE AND MANITOWOC COUNTIES THROUGH MIDDAY. OVER NORTH CENTRAL AND CENTRAL WISCONSIN...SUB-ZERO TEMPERATURES AND LIGHT WINDS WILL COMBINE TO CREATE WIND CHILLS AROUND 20 BELOW ZERO THIS MORNING. WIZ040-050-021800- /O.CON.KGRB.LE.Y.0001.000000T0000Z-140102T1800Z/ KEWAUNEE-MANITOWOC- INCLUDING THE CITIES OF...ALGOMA...TWO RIVERS 444 AM CST THU JAN 2 2014 ...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * LAKE EFFECT SNOW SHOWERS WILL CONTINUE OVER SOUTHEAST KEWAUNEE AND EASTERN MANITOWOC COUNTIES THIS MORNING. THE SNOW MAY BE HEAVY AT TIMES EARLY IN THE DAY...ESPECIALLY IN THE TWO RIVERS AND TWO CREEKS AREAS. * ADDITIONAL ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED... BRINGING SNOWFALL TOTALS TO 3 TO 6 INCHES OVER MOST OF SOUTHEAST KEWAUNEE AND EASTERN MANITOWOC COUNTIES. LOCAL HIGHER TOTALS OF 6 TO 8 INCHES WILL LIKELY OCCUR OVER NORTHEAST MANITOWOC COUNTY... NEAR TWO RIVERS AND TWO CREEKS. * SNOW COVERED ROADS AND POOR VISIBILITY MAY RESULT IN HAZARDOUS TRAVEL CONDITIONS ON HIGHWAY 42 AND INTERSTATE HIGHWAY 43. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE EFFECT SNOW ADVISORY MEANS LAKE EFFECT SNOW IS FORECAST THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. USE CAUTION WHEN TRAVELING. && $$ WIZ005-010>012-018-019-030-035-036-021500- /O.CON.KGRB.WC.Y.0001.000000T0000Z-140102T1500Z/ VILAS-ONEIDA-FOREST-FLORENCE-LINCOLN-LANGLADE-MARATHON-WOOD- PORTAGE- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO...WAUSAU...WISCONSIN RAPIDS...STEVENS POINT 444 AM CST THU JAN 2 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WIND CHILLS AROUND 20 BELOW ZERO ARE EXPECTED THIS MORNING. * WIND CHILLS THIS COLD CAN RESULT IN FROSTBITE ON EXPOSED SKIN IN ABOUT 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS... MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ KIECKBUSCH
794 WWUS43 KGRB 021242 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 642 AM CST THU JAN 2 2014 ...LAKE EFFECT SNOW WILL CONTINUE ALONG THE MANITOWOC COUNTY SHORELINE AND COLD WIND CHILLS WILL AFFECT NORTH CENTRAL AND CENTRAL WISCONSIN THIS MORNING... .NORTHEAST WINDS WILL CONTINUE TO PRODUCE LAKE EFFECT SNOW SHOWERS OVER PARTS OF MANITOWOC COUNTY THROUGH MIDDAY. OVER NORTH CENTRAL AND CENTRAL WISCONSIN...SUB-ZERO TEMPERATURES AND LIGHT WINDS WILL COMBINE TO CREATE WIND CHILLS AROUND 20 BELOW ZERO THIS MORNING. WIZ040-021345- /O.CAN.KGRB.LE.Y.0001.000000T0000Z-140102T1800Z/ KEWAUNEE- INCLUDING THE CITY OF...ALGOMA 642 AM CST THU JAN 2 2014 ...LAKE EFFECT SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE LAKE EFFECT SNOW ADVISORY. LAKE EFFECT SNOW SHOWERS HAVE SHIFTED SOUTH AND EAST OF KEWAUNEE COUNTY...SO SIGNIFICANT ACCUMULATIONS ARE NO LONGER EXPECTED. $$ WIZ050-021800- /O.CON.KGRB.LE.Y.0001.000000T0000Z-140102T1800Z/ MANITOWOC- INCLUDING THE CITY OF...TWO RIVERS 642 AM CST THU JAN 2 2014 ...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * LAKE EFFECT SNOW SHOWERS WILL CONTINUE OVER EASTERN MANITOWOC COUNTY THIS MORNING. THE MOST SIGNIFICANT SNOW SHOWERS ARE EXPECTED IN THE TWO RIVERS AND TWO CREEKS AREAS. * ADDITIONAL ACCUMULATIONS OF 1 TO 2 INCHES ARE EXPECTED IN NORTHEAST MANITOWOC COUNTY...NEAR TWO CREEKS AND TWO RIVERS. LESSER ACCUMULATIONS ARE ANTICIPATED ELSEWHERE IN THE COUNTY. SNOW SHOWERS SHOULD GRADUALLY SHIFT SOUTH AND EAST OF THE REGION LATER IN THE MORNING. * SNOW COVERED ROADS AND LOCALLY POOR VISIBILITY MAY RESULT IN HAZARDOUS TRAVEL CONDITIONS THIS MORNING...ESPECIALLY ON HIGHWAY 42 IN NORTHEAST MANITOWOC COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE EFFECT SNOW ADVISORY MEANS LAKE EFFECT SNOW IS FORECAST THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. USE CAUTION WHEN TRAVELING. && $$ WIZ005-010>012-018-019-030-035-036-021500- /O.CON.KGRB.WC.Y.0001.000000T0000Z-140102T1500Z/ VILAS-ONEIDA-FOREST-FLORENCE-LINCOLN-LANGLADE-MARATHON-WOOD- PORTAGE- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO...WAUSAU...WISCONSIN RAPIDS...STEVENS POINT 642 AM CST THU JAN 2 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WIND CHILLS AROUND 20 BELOW ZERO ARE EXPECTED THIS MORNING. * WIND CHILLS THIS COLD CAN RESULT IN FROSTBITE ON EXPOSED SKIN IN ABOUT 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS... MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ KIECKBUSCH
536 WWUS43 KGRB 021437 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 837 AM CST THU JAN 2 2014 ...LAKE EFFECT SNOW WILL CONTINUE ALONG THE MANITOWOC COUNTY SHORELINE THIS MORNING... .NORTHEAST WINDS WILL CONTINUE TO PRODUCE LAKE EFFECT SNOW SHOWERS OVER PARTS OF MANITOWOC COUNTY THROUGH MIDDAY. THE SNOW WILL BE CONFINED TO THE SHORELINE AREAS. WIZ005-010>012-018-019-030-035-036-021545- /O.EXP.KGRB.WC.Y.0001.000000T0000Z-140102T1500Z/ VILAS-ONEIDA-FOREST-FLORENCE-LINCOLN-LANGLADE-MARATHON-WOOD- PORTAGE- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO...WAUSAU...WISCONSIN RAPIDS...STEVENS POINT 837 AM CST THU JAN 2 2014 ...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING... WIND CHILLS NO LONGER MEET ADVISORY CRITERIA...SO THE ADVISORY WILL BE ALLOWED TO EXPIRE. $$ WIZ050-021800- /O.CON.KGRB.LE.Y.0001.000000T0000Z-140102T1800Z/ MANITOWOC- INCLUDING THE CITY OF...TWO RIVERS 837 AM CST THU JAN 2 2014 ...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * LAKE EFFECT SNOW SHOWERS WILL CONTINUE OVER EASTERN MANITOWOC COUNTY THIS MORNING. THE MOST SIGNIFICANT SNOW SHOWERS ARE EXPECTED IN THE TWO RIVERS AND TWO CREEKS AREAS. * ADDITIONAL ACCUMULATIONS OF AN INCH IS EXPECTED IN NORTHEAST MANITOWOC COUNTY...NEAR TWO CREEKS AND TWO RIVERS. SNOW SHOWERS SHOULD GRADUALLY SHIFT SOUTH AND EAST OF THE REGION LATER IN THE MORNING. * SNOW COVERED ROADS AND LOCALLY POOR VISIBILITY MAY RESULT IN HAZARDOUS TRAVEL CONDITIONS THIS MORNING...ESPECIALLY ON HIGHWAY 42 IN NORTHEAST MANITOWOC COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE EFFECT SNOW ADVISORY MEANS LAKE EFFECT SNOW IS FORECAST THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. USE CAUTION WHEN TRAVELING. && $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this wind chill advisory went out at Jan 1, 2:56 PM CST, 4 minutes earlier.
Area forecast discussion, Jan 1, 2:56 PM CST, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 256 PM CST WED JAN 1 2014 NEW INFORMATION ADDED TO UPDATE SECTION .UPDATE... ISSUED AT 254 PM CST WED JAN 1 2014 DECIDED TO ISSUE WIND CHILL ADVISORY FOR CENTRAL AND NORTHCENTRAL WISCONSIN. IT IS MARGINAL BUT PROBABLY WILL SATISFY CRITERIA IN MOST PLACES BEFORE THE WINDS BECOME VERY LIGHT. && .SHORT TERM...TONIGHT AND THURSDAY ISSUED AT 241 PM CST WED JAN 1 2014 SURFACE HIGH CENTERED OVER LAKE WINNIPEG WILL EDGE SLOWLY SOUTHWARD AS A SURFACE LOW MOVES FROM THE SOUTHERN PLAINS TO THE LOWER OHIO VALLEY. THIS RESULTS IN A NORTHEAST FLOW ACROSS LAKE MICHIGAN AND LAKE EFFECT SNOW NEAR THE SHORELINE. THE QUESTION IS HOW MUCH SNOW WILL FALL FROM A VERY COLD AND DRY ATMOSPHERE. THE AIR IS VERY UNSTABLE AND THE INVERSION HEIGHT IS FORECAST TO CLIMB OVERNIGHT...WHICH IS FAVORABLE FOR SNOW BANDS. SO WILL KEEP THE LAKE EFFECT SNOW ADVISORY GOING FOR KEWAUNEE AND MANITOWOC COUNTIES. THE SNOW BAND HAD NOT REACHED SHORE AS OF MID AFTERNOON SO IT IS DIFFICULT TO EQUATE RADAR REFLECTIVITIES WITH SNOWFALL SO FAR. IT/S NOT OUT OF THE QUESTION THAT A FEW PLACES ALONG THE SHORE COULD GET MORE THAN SIX INCHES IF THE BAND STALLS IN ONE PLACE. LOW TEMPERATURES TONIGHT ARE TRICKY AND HINGE ON CLOUD COVER. MODELS SUGGEST THAT THESE MIDDLE CLOUDS WILL COVER MUCH OF THE REGION THIS EVENING BUT THEN CLEAR FROM THE NORTH LATE TONIGHT. LAKE EFFECT CLOUDS WILL COVER MUCH OF THE AREA NEAR THE LAKE AND BAY. WIND SPEEDS OVER CENTRAL AND NORTHCENTRAL WISCONSIN WILL PROBABLY BECOME NEARLY CALM OVERNIGHT SO DECIDED NOT TO ISSUE A WIND CHILL ADVISORY. IT HAS BEEN VERY COLD LATELY AND PEOPLE KNOW IT. THURSDAY SHOULD BE PARTLY SUNNY AND COLD WITH LAKE EFFECT SNOW ENDING AROUND NOON NEAR LAKE MICHIGAN AS WINDS LOSE EASTERLY COMPONENT. HIGHS WILL BE BETWEEN 5 AND 10 DEGREES IN MOST PLACES. .LONG TERM...THURSDAY NIGHT THROUGH WEDNESDAY ISSUED AT 241 PM CST WED JAN 1 2014 ARCTIC AIR WILL BE THE MAIN STORY FOR THIS PERIOD. LOOKING BEYOND THE FORECAST PERIOD...THERE IS SOME HOPE FOR A MORE ZONAL FLOW WITH THE ARCTIC AIR REMAINING NORTH OF THE CANADIAN BORDER. ANOTHER COLD NIGHT IS IN STORE THURSDAY NIGHT. WINDS SHOULD BECOME LIGHT AND VARIABLE FOR A PERIOD OF TIME. THERE IS SOME QUESTION IN HOW QUICK THE MID AND HIGH CLOUDS RETURNS...BUT BANKING ON A LATER ARRIVAL OF THE CLOUDS. THUS LOWERED MINIMUM TEMPERATURES SEVERAL DEGREES EVERYWHERE. AFTER A COLD START...HIGHS WILL STRUGGLE TO AROUND 10 ABOVE. FOR FRIDAY NIGHT...SOUTH WINDS SHOULD INCREASE THROUGH THE NIGHT AHEAD OF AN APPROACHING COLD FRONT. SUSPECT TEMPERATURES WILL HOLD STEADY AND PROBABLY RISE OVERNIGHT. WILL NEED TO WATCH THE LAKESHORE REGION WHERE WINDS ON THE COAST COULD GUST TO AROUND 40 MPH. STILL SOME DISCREPANCY IN THE QPF FIELDS...THUS CONTINUED CHANCES BUT TAILORED HIGHEST CHANCES ACROSS THE NORTHWEST. SATURDAY WILL BE THE MILDEST DAY AS TEMPERATURES SHOULD CLIMB INTO THE 20S. THE ECMWF CONTINUES TO SHOW READINGS WARMING INTO THE LOWER 30S ACROSS EASTERN WISCONSIN...THUS LATER SHIFTS MAY NEED TO BUMP UP TEMPERATURES ACROSS THE EAST. MANY DIFFERENT SOLUTIONS WITH PRECIPITATION TOTALS ON SUNDAY WITH THE CANADIAN THE MOST BULLISH AS IT DEVELOPS A WAVE ALONG THE FRONT. THE ECMWF HAD VERY LITTLE PRECIPITATION ALONG IT. TOOK A BLEND OF THE MODELS FOR PRECIPITATION TOTALS FOR NOW AND WENT UP TO AN INCH OR SO MOST PLACES. THE MAIN STORY WILL BE THE ARCTIC AIR SUNDAY THROUGH TUESDAY. SOME OF THE LATEST GUIDANCE WOULD SUGGEST THE ARCTIC AIR MONDAY AND TUESDAY WILL BE SOME OF THE MOST SEVERE SINCE THE ARCTIC OUTBREAK OF FEBRUARY 1996. HIGHS SUNDAY WILL BE FROM ZERO TO 10 ABOVE. THE CORE OF THE ARCTIC AIR WILL BE SUNDAY NIGHT INTO TUESDAY AS 850MB TEMPERATURES PLUNGE TO AROUND -35C AT 850MB ON MONDAY AFTERNOON. LOWERED MIN TEMPERATURES ON SUNDAY NIGHT. MONDAY WILL BE A DAY FOR A POLAR BEAR...OR DREAMING ABOUT A TRIP TO MIAMI. LATEST BUFKIT DATA WOULD SUGGEST HIGHS FROM 10 BELOW TO 20 BELOW...ALONG WITH GUSTY WEST/NORTHWEST WINDS OF 10 TO 20 MPH WITH GUSTS UP TO 25 MPH. THIS WILL PRODUCE WIND CHILL READINGS DOWN TO 45 BELOW IN SOME PLACES. WIND CHILL WARNINGS WILL LIKELY BE NEEDED SUNDAY NIGHT INTO TUESDAY. FROST BITE WITH THESE READINGS CAN OCCUR WITHIN 15 MINUTES. HIGHS ON TUESDAY WILL BE A BALMY COMPARED TO MONDAY...WITH HIGHS FROM 1 ABOVE TO 8 BELOW. LOWERED MIN TEMPERATURES TUESDAY NIGHT...BUT MAY NOT BE ENOUGH DEPENDING ON CLOUD COVER AND WINDS. HIGHS WEDNESDAY SHOULD WARM INTO THE SINGLE DIGITS TO AROUND 10 ABOVE. ONCE THIS ARCTIC LEAVES...LATEST ECMWF SHOULD MUCH WARMER TEMPERATURES AT 850MB NEXT THURSDAY AND FRIDAY. && .AVIATION...FOR 18Z TAF ISSUANCE ISSUED AT 1208 PM CST WED JAN 1 2014 LAKE EFFECT CLOUDS AND SNOW SHOWERS ARE LIKELY NEAR THE LAKE MICHIGAN SHORE THROUGH EARLY THURSDAY. PLACES LIKE MTW COULD HAVE IFR CEILINGS AND VISIBILITIES AT TIMES WITH MVFR CONDITIONS AT TIMES AT SUE. SOME LAKE EFFECT SNOW SHOWERS AND MVFR CONDITIONS ALSO POSSIBLE AT D25 AND LNL WITH SNOW SHOWERS FROM LAKE SUPERIOR. ELSEWHERE JUST MIDDLE CLOUDS AND VFR CONDITIONS. && .GRB WATCHES/WARNINGS/ADVISORIES... LAKE EFFECT SNOW ADVISORY UNTIL NOON CST THURSDAY FOR WIZ040-050. WIND CHILL ADVISORY FROM 6 PM THIS EVENING TO 9 AM CST THURSDAY FOR WIZ005-010>012-018-019-030-035-036. && UPDATE.........RDM SHORT TERM.....RDM LONG TERM......ECKBERG AVIATION.......RDM
Hazardous weather outlook, Jan 1, 2:48 PM CST, 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 248 PM CST WED JAN 1 2014 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-022100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 248 PM CST WED JAN 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT LAKE EFFECT SNOW SHOWERS COULD PRODUCE 3 TO 6 INCHES OF SNOW ALONG THE LAKESHORE IN KEWAUNEE AND MANITOWOC COUNTIES TONIGHT THROUGH THURSDAY MORNING. THE HIGHEST ACCUMULATIONS WILL BE NEAR THE LAKESHORE WITH LESS FURTHER INLAND. THIS WILL RESULT IN SNOW COVERED ROADS AND SIDEWALKS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY ANOTHER VERY COLD NIGHT IS EXPECTED THURSDAY NIGHT WITH LOWS TEMPERATURES AROUND 10 BELOW ALONG THE LAKESHORE...TO AROUND 20 BELOW ACROSS PORTIONS OF NORTH CENTRAL WISCONSIN. ANOTHER ARCTIC BLAST IS EXPECTED TO MOVE ACROSS THE AREA SUNDAY... WITH THE COLDEST TEMPERATURES EXPECTED MONDAY INTO TUESDAY. AT THIS TIME...IT APPEARS THIS ARCTIC BLAST MAY BE ONE OF THE MOST SEVERE SINCE THE ARCTIC OUTBREAK OF FEBRUARY 1996. THE COMBINATION OF THE COLD AIR AND GUSTY WINDS WILL CAUSE WIND CHILL READINGS DOWN TO 45 BELOW ZERO AT TIMES LATER SUNDAY NIGHT INTO TUESDAY. WIND CHILL READINGS THIS LOW CAN CAUSE FROSTBITE WITHIN 15 MINUTES. WIND CHILL WARNINGS WILL BE LIKELY NEEDED SUNDAY NIGHT INTO TUESDAY. UTILITIES COULD EXPERIENCE HEATING DEMAND GREATER THAN EXPERIENCED IN PERHAPS DECADES. DEMAND FOR TEMPORARY SHELTER WILL ALSO BE VERY HIGH NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ALONG LAKE MICHIGAN ARE ENCOURAGED TO RELAY SNOWFALL REPORTS TO THE NATIONAL WEATHER SERVICE IN GREEN BAY TONIGHT INTO THURSDAY. LMZ521-522-541>543-022100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 248 PM CST WED JAN 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY GALE FORCE GUSTS ARE LIKELY...ESPECIALLY ALONG LAKE MICHIGAN FRIDAY NIGHT INTO SATURDAY. FREEZING SPRAY IS ALSO LIKELY DUE TO THE HIGH WINDS AND WAVES.
In the hours before
Special weather statement, Jan 1, 2:10 PM CST, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 210 PM CST WED JAN 1 2014 WIZ050-012215- MANITOWOC- INCLUDING THE CITY OF...TWO RIVERS 210 PM CST WED JAN 1 2014 ...LAKE EFFECT SNOW MOVING TOWARDS THE MANITOWOC COUNTY SHORELINE... AT 2PM A LINE OF LAKE EFFECT SNOW SHOWERS EXTENDED FROM NORTHERN LAKE MICHIGAN SOUTHWEST TO AROUND 20 MILES EAST OF TWO RIVERS. THE SNOW IS MOVING SLOWLY TO THE SOUTHWEST AND SHOULD ARRIVE IN THE TWO RIVERS...MANITOWOC...CLOVER AND NEWTON AREAS BETWEEN 3PM AND 4PM. THE SNOW BAND WILL SHIFT BACK AND FORTH NEAR THE LAKESHORE TONIGHT AND EARLY THURSDAY. LIGHT TO OCCASIONALLY MODERATE SNOW IS LIKELY...WITH THE MOST SIGNIFICANT SNOW NEAR THE LAKESHORE. TRAVEL WITH CARE THIS EVENING...ESPECIALLY NEAR THE LAKESHORE AS ROADS WILL BECOME SNOW COVERED. RDM
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 4:29 AM CST | Lake Effect Snow Advisory | GRB | Kewaunee, Manitowoc | 32 hr |
Nearby
Wind Chill Advisories in Wisconsin, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.